MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT-A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 59.0 cm from the hub.Evaluation of the returned device confirmed it was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the tubing tray is not removed prior to withdrawing the ace 68 from the packaging, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 68 hi-flow kit was kinked upon removal from its dispenser hoop.The kinked ace 68 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 68.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5977471
Report Number3005168196-2016-01377
Device Sequence Number434903
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2019
Device Catalogue Number5MAXACE068KIT-A
Device Lot NumberF68792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2016
Initial Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1